← Return to Migraine - Aimovig and Cardiology or Pulmonology

Discussion
Comment receiving replies
@donnacarp

This is very interesting information from fox1. I tried Aimovig for 2 doses which was 2 months. it did improve my daily migraines, however, it all but stopped my gut from working. Was lucky to poop after 4 days at a time. I thought I would adjust so I did the 2nd month – same results with gut shutdown. I'd rather have headaches every day. Triptans work for me and thankfully my neurologist is trusting me with them. I have Sumatriptan 100mg which I cut into 4 pieces so I take 25mg at a time – this gives 36 doses instead of the 9 that the insurance allows. I also have Rizatriptan which works best for me, Naratriptan is another that doesn't work so well so I use it for the 4 am trouble, Frovatriptan is another that takes forever to work so I use it during the night mostly so that I am settled and not moving around a lot. The triptan that is a life-saver and my last resort when the HA gets out of control is Sumatriptan 6mg INJECTABLE that comes in an auto-injector. It is a miracle drug for me. It works within 15 min. I don't use it unless I just am at my wits end or the pain is more than I can stand while I would have to wait until another of the triptans helped. Migraines are horrible and on occasion I am unable to distinguish them from tension since I get a really stiff neck – I use Tylenol if it turns out to be tension, sometimes ibuprofen but not often since I get a terrible stomach ache if I use it more than 2 days in a row. It is a 24 hr/day job just to manage this migraine stuff.

Jump to this post


Replies to "This is very interesting information from fox1. I tried Aimovig for 2 doses which was 2..."

Constipation if the number one reason folks have to stop Amovig. In order for me to continue on this drug, I had to drink 36-48 oz of water every day and also took 300mg of docusate daily.
That was able to get me by regarding constipation issues. However, even with these two changes, my bowel habits noticeably changed probably due to the seemingly decrease in intestinal motility. If you ever decide to restart Amovig, this may be helpful. BUT you must take the docusate separately from all other drugs (at least 1 hr apart) to avoid interaction with other meds (i.e. decreased absorption) . And my daily dose may have been in excess, but that was the necessary dose for me to avoid the constipation issues for the most part. Also 2 fleet enema's over a 6 month period which would get things moving and avoid the possibility of impactation. Fox1